Alert archive / Iowa / Wind Chill Advisories in 2016
Wind Chill Advisory 8, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Dec 14, 2016, 3:59 AM CST for 20 counties in Iowa. It took effect at Dec 14, 2016, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2016, 3:59 AM CST (09:59 UTC)
- In effect from
- Dec 14, 2016, 9:00 PM CST
- Expired
- Dec 15, 2016, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 116 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827 WWUS43 KDMX 140959 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 359 AM CST WED DEC 14 2016 ...BITTER WIND CHILLS ACROSS NORTHERN IOWA TONIGHT... .THE FIRST OF TWO ARCTIC COLD BLASTS ARRIVES TO THE REGION TONIGHT. ALONG WITH THE BITTER COLD AIRMASS WINDS WILL BE INCREASING LATE THIS AFTERNOON AND OVERNIGHT TONIGHT THROUGH EARLY THURSDAY MORNING RESULTING IN BITTER WIND CHILLS. THE SECOND BLAST OF ARCTIC COLD ARRIVES SATURDAY AFTERNOON AND WILL LAST INTO SUNDAY WITH A ROUND OF DANGEROUS WIND CHILLS EXPECTED OVER MOST OF THE STATE. IAZ004>007-015>017-023>028-035>039-049-050-141800- /O.NEW.KDMX.WC.Y.0008.161215T0300Z-161215T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, CLEAR LAKE, POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, WAVERLY, FORT DODGE, WEBSTER CITY, IOWA FALLS, ELDORA, ACKLEY, GRUNDY CENTER, REINBECK, CONRAD, DIKE, WELLSBURG, WATERLOO, CEDAR FALLS, MARSHALLTOWN, TAMA, TOLEDO, TRAER, DYSART, AND GLADBROOK 359 AM CST WED DEC 14 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. * TIMING...BETWEEN MID EVENING TONIGHT AND MID MORNING THURSDAY. * WINDS...NORTHWEST WINDS THIS EVENING WILL RANGE BETWEEN 15 AND 25 MPH WITH HIGHER GUSTS DIMINISHING BY EARLY THURSDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL DROP TO NEAR ZERO BY EARLY EVENING OVER THE NORTH AND FALL TO BETWEEN 5 AND 10 BELOW ZERO BY EARLY THURSDAY MORNING. THIS WILL CREATE WIND CHILL VALUES BETWEEN 20 AND 30 BELOW OVERNIGHT TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ REV
5 follow-up statements
960 WWUS43 KDMX 141743 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1143 AM CST WED DEC 14 2016 ...BITTER WIND CHILLS ACROSS NORTHERN IOWA TONIGHT... .THE FIRST OF TWO ARCTIC COLD BLASTS ARRIVES TO THE REGION TONIGHT. NORTHWEST WINDS WILL COMBINE WITH THE COLD TEMPERATURES TO CREATE BITTER WIND CHILLS. THE SECOND BLAST OF ARCTIC COLD ARRIVES SATURDAY AFTERNOON AND WILL LAST INTO SUNDAY WITH A ROUND OF DANGEROUS WIND CHILLS EXPECTED OVER MOST OF THE STATE. IAZ004>007-015>017-023>028-035>039-049-050-150145- /O.CON.KDMX.WC.Y.0008.161215T0300Z-161215T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, CLEAR LAKE, POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, WAVERLY, FORT DODGE, WEBSTER CITY, IOWA FALLS, ELDORA, ACKLEY, GRUNDY CENTER, REINBECK, CONRAD, DIKE, WELLSBURG, WATERLOO, CEDAR FALLS, MARSHALLTOWN, TAMA, TOLEDO, TRAER, DYSART, AND GLADBROOK 1143 AM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... * TIMING...MID EVENING TONIGHT THROUGH MID MORNING THURSDAY. * WINDS...NORTHWEST WINDS 15 AND 25 MPH WITH HIGHER GUSTS DIMINISHING TO 5 TO 10 MPH BY EARLY THURSDAY MORNING. * TEMPERATURES/WIND CHILLS...WIND CHILLS BETWEEN 20 BELOW AND 30 BELOW ZERO ARE EXPECTED AS TEMPERATURES FALL TO NEAR ZERO THIS EVENING...AND THEN TO BETWEEN 5 AND 10 BELOW ZERO BY EARLY THURSDAY MORNING. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MJB
775 WWUS43 KDMX 142120 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 320 PM CST WED DEC 14 2016 ...BITTER WIND CHILLS ACROSS NORTHERN IOWA TONIGHT... .THE FIRST OF TWO ARCTIC COLD BLASTS ARRIVES TO THE REGION TONIGHT. NORTHWEST WINDS WILL COMBINE WITH THE COLD TEMPERATURES TO CREATE BITTERLY COLD WIND CHILLS. THE SECOND BLAST OF ARCTIC COLD ARRIVES SATURDAY AFTERNOON AND WILL LAST INTO SUNDAY WITH A ROUND OF DANGEROUS WIND CHILLS EXPECTED OVER MOST OF THE STATE. IAZ004>007-015>017-023>028-035>039-049-050-150530- /O.CON.KDMX.WC.Y.0008.161215T0300Z-161215T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, CLEAR LAKE, POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, WAVERLY, FORT DODGE, WEBSTER CITY, IOWA FALLS, ELDORA, ACKLEY, GRUNDY CENTER, REINBECK, CONRAD, DIKE, WELLSBURG, WATERLOO, CEDAR FALLS, MARSHALLTOWN, TAMA, TOLEDO, TRAER, DYSART, AND GLADBROOK 320 PM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... * TIMING...TONIGHT INTO THURSDAY MORNING. * WINDS...NORTHWEST WINDS 15 AND 25 MPH WITH HIGHER GUSTS DIMINISHING THIS EVENING TO 5 TO 10 MPH BY EARLY THURSDAY MORNING. * TEMPERATURES/WIND CHILLS...WIND CHILLS BETWEEN 20 BELOW AND 30 BELOW ZERO. TEMPERATURES WILL FALL TO NEAR ZERO THIS EVENING...AND THEN TO AROUND 5 TO 10 BELOW ZERO BY THURSDAY MORNING. * IMPACTS...FROSTBITE COULD OCCUR IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MJB
881 WWUS43 KDMX 150214 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 814 PM CST WED DEC 14 2016 ...BITTER WIND CHILLS ACROSS NORTHERN IOWA TONIGHT... .THE FIRST OF TWO ARCTIC COLD BLASTS HAS ARRIVED. BREEZY NORTHWEST WINDS COMBINED WITH VERY COLD TEMPERATURES WILL CREATE BITTERLY COLD WIND CHILLS. THE SECOND BLAST OF ARCTIC COLD ARRIVES SATURDAY AFTERNOON AND WILL LAST INTO SUNDAY WITH A ROUND OF DANGEROUS WIND CHILLS EXPECTED OVER MOST OF THE STATE. IAZ004>007-015>017-023>028-035>039-049-050-151015- /O.CON.KDMX.WC.Y.0008.161215T0300Z-161215T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, CLEAR LAKE, POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, WAVERLY, FORT DODGE, WEBSTER CITY, IOWA FALLS, ELDORA, ACKLEY, GRUNDY CENTER, REINBECK, CONRAD, DIKE, WELLSBURG, WATERLOO, CEDAR FALLS, MARSHALLTOWN, TAMA, TOLEDO, TRAER, DYSART, AND GLADBROOK 814 PM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WINDS...NORTHWEST WIND 5 TO 15 MPH. * TEMPERATURES/WIND CHILLS...TEMPERATURES WILL PLUMMET TO 5 BELOW TO 12 BELOW ZERO BY EARLY THURSDAY MORNING. THESE TEMPERATURES COMBINED WITH THE WIND WILL CREATE WIND CHILLS BETWEEN 20 BELOW AND 30 BELOW ZERO. * IMPACTS...FROSTBITE COULD OCCUR IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
036 WWUS43 KDMX 150944 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 344 AM CST THU DEC 15 2016 ...BITTER WIND CHILLS ACROSS NORTHERN IOWA EARLY THIS MORNING... .THE FIRST OF TWO ARCTIC COLD BLASTS HAS ARRIVED. BRISK NORTHWEST WINDS COMBINED WITH VERY COLD TEMPERATURES WILL CONTINUE TO CREATE BITTERLY COLD WIND CHILLS THIS MORNING. THE SECOND BLAST OF ARCTIC COLD ARRIVES SATURDAY AFTERNOON AND WILL LAST INTO SUNDAY WITH ANOTHER ROUND OF DANGEROUS WIND CHILLS EXPECTED OVER MOST OF THE STATE AND ADDITIONAL ADVISORIES OR WARNINGS LIKELY. IAZ004>007-015>017-023>028-035>039-049-050-151500- /O.CON.KDMX.WC.Y.0008.000000T0000Z-161215T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, CLEAR LAKE, POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, WAVERLY, FORT DODGE, WEBSTER CITY, IOWA FALLS, ELDORA, ACKLEY, GRUNDY CENTER, REINBECK, CONRAD, DIKE, WELLSBURG, WATERLOO, CEDAR FALLS, MARSHALLTOWN, TAMA, TOLEDO, TRAER, DYSART, AND GLADBROOK 344 AM CST THU DEC 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTHWEST WIND 5 TO 15 MPH. * TEMPERATURES/WIND CHILLS...TEMPERATURES WILL STAY IN THE SINGLE DIGITS BELOW ZERO THROUGH MID MORNING. THESE TEMPERATURES COMBINED WITH THE WIND WILL CREATE WIND CHILLS IN THE TEENS AND 20S BELOW ZERO. * IMPACTS...FROSTBITE COULD OCCUR IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SMALL
869 WWUS43 KDMX 151457 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 857 AM CST THU DEC 15 2016 ...TEMPERATURES SLOWLY RISING TODAY... .WITH SUNRISE TEMPERATURES HAVE BEGUN TO SLOWLY INCREASE...AND WIND CHILL VALUES WILL RISE ABOVE -20 WITHIN THE NEXT HOUR OR SO ACROSS NORTHERN IOWA. IAZ004>007-015>017-023>028-035>039-049-050-151600- /O.EXP.KDMX.WC.Y.0008.000000T0000Z-161215T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, CLEAR LAKE, POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, WAVERLY, FORT DODGE, WEBSTER CITY, IOWA FALLS, ELDORA, ACKLEY, GRUNDY CENTER, REINBECK, CONRAD, DIKE, WELLSBURG, WATERLOO, CEDAR FALLS, MARSHALLTOWN, TAMA, TOLEDO, TRAER, DYSART, AND GLADBROOK 857 AM CST THU DEC 15 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... TEMPERATURES ARE SLOWLY INCREASING AND WIND CHILL VALUES ARE RISING TOWARD -20 AND ABOVE...THEREFORE THE ADVISORY IS BEING ALLOWED TO EXPIRE. HOWEVER...IT WILL REMAIN COLD ACROSS NORTHERN IOWA TODAY AND PRECAUTIONS SHOULD STILL BE TAKEN IF VENTURING OUTSIDE. SNOW AND EVEN MORE BITTERLY COLD WEATHER IS EXPECTED THIS WEEKEND SO PLEASE STAY TUNED FOR ADDITIONAL ADVISORIES OR WARNINGS. $$ LEE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 13, 11:35 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Dec 13, 11:35 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Des Moines IA 1135 PM CST Tue Dec 13 2016 .SHORT TERM.../Tonight through Wednesday/ Issued at 355 PM CST Tue Dec 13 2016 Fairly quiet initially in the short term, with skies expected to be clear this evening and winds diminishing with high pressure across the area situated off to the southwest of the CWA. Late tonight into early Wednesday another surge of cold air to move through the state behind a cold front associated with the main upper low spinning over central Canada. Winds shift back around to the northwest during the day Wednesday, with strong CAA all day. Sfc pres gradient tightens up quite a bit toward mid-day Wednesday, with momentum transfer with CAA expected to bring higher winds from the lower levels down to the surface as well. Bufkit showing 24-30+kts in the mixed layer, so expect winds to approach advisory criteria, and may see a few sporadic observations reaching advisory criteria. With it expected to be more spotty in nature, will not issue an advisory at this time. Blowing snow could be an issue across northern IA with the strong winds and snowpack. Have increased mention to areas, given the soundings look like the development of horizontal convective rolls could also cause issues. Moisture is the main issue with the development, as soundings are drier, but do saturate with respect to ice. .LONG TERM.../Wednesday night through Tuesday/ Issued at 355 PM CST Tue Dec 13 2016 With thermal trof passing to the northeast on Wednesday night, very cold conditions will prevail with wind chills dropping into advisory criteria across the northeast third to half of the forecast area. Will likely see a headline issued overnight and certainly by tomorrow for the anticipated cold. Warm advection will begin quickly on Thursday with increasing isentropic lift through the day. Clouds will overspread the forecast area as lift intensifies and soundings approach saturation by late afternoon in the west. Anticipate light snow to move into the northwest on Thursday evening and spread across northern Iowa during the night as the lift spreads northeast. Snow ratios will be rather high at this point as a deep dendritic layer will exist in the north. Should see some light accumulating snowfall north of Highway 20 by Friday morning. The isentropic lift remains stuck across northern Iowa on Friday as moisture transport continues into the state. Snow is expected to persist during the day across the far north with more limited chances toward the south as deeper saturation goes away. In southern Iowa, the lack of deep saturation and above freezing temperatures aloft will increase the threat of some light freezing rain or drizzle by Friday afternoon into Friday night prior to the cold advection. Have included this in the forecast at this point and will continue to monitor for any increased potential. Dynamic forcing will begin to increase Friday night into Saturday morning with the arrival of the upper trof. The focus of snow will shift farther south across the forecast area bringing a better chance in central Iowa where best forcing will be placed. In addition, a mixed precipitation in the south is expected to switch to snow by Saturday morning as strong cold advection spread across all of Iowa. Moderate snowfall amounts will be possible in central Iowa from this system with moderate to heavy in the north. This combined with strong northwest winds on Saturday will make for a rather nasty day. Strong northwest winds and approaching thermal trof will push temperatures to the lowest levels of the season on Saturday night into Sunday morning with actual air temperatures approaching 20 below in the far north and wind chills closing in on 40 below. However, warm advection will begin on Sunday and continue into next week with readings climbing to more seasonable levels by the end of the forecast. && .AVIATION.../For the 06Z TAFS through 06Z Wednesday night/ Issued at 1133 PM CST Tue Dec 13 2016 Mid level clouds will continue to increase overnight though VFR conditions will persist. A cold front will move through on Wednesday and bring gusty northwest winds to the region. Gusts to near 35 kt may occur. In addition patches of MVFR cigs may develop by the afternoon. The gusty wind will begin to diminish after sunset. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Beerends LONG TERM...Cogil AVIATION...Donavon
Hazardous weather outlook, Dec 13, 11:23 AM CST, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1123 AM CST TUE DEC 13 2016 IAZ004>007-015>017-141100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 1123 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MORE SIGNIFICANT STORM SYSTEM IS EXPECTED TO AFFECT THE AREA FRIDAY INTO SATURDAY AND MAY IMPACT THE AREA WITH HAZARDOUS WINTER WEATHER. MONITOR LATER STATEMENTS FOR ADDITIONAL DETAILS. WIND CHILLS OF 20 TO 30 BELOW ARE EXPECTED ON THURSDAY AND SUNDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ023>028-033>039-044>050-141100- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 1123 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MORE SIGNIFICANT STORM SYSTEM IS EXPECTED TO AFFECT THE AREA FRIDAY INTO SATURDAY AND MAY IMPACT THE AREA WITH HAZARDOUS WINTER WEATHER. MONITOR LATER STATEMENTS FOR ADDITIONAL DETAILS. WIND CHILLS OF 15 TO 25 BELOW ARE EXPECTED ON THURSDAY AND SUNDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ057>062-070>075-081>086-092>097-141100- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1123 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MORE SIGNIFICANT STORM SYSTEM IS EXPECTED TO AFFECT THE AREA FRIDAY INTO SATURDAY AND MAY IMPACT THE AREA WITH HAZARDOUS WINTER WEATHER. MONITOR LATER STATEMENTS FOR ADDITIONAL DETAILS. WIND CHILLS OF 15 TO 25 BELOW ARE EXPECTED ON SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in Iowa, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.